J Korean Neurol Assoc.  2000 Jul;18(4):469-471.

Two Cases of Pisa Syndrome Due to Cholinestrase Inhibitor

Affiliations
  • 1Department of Neurology, Yong-in Hyoja Geriatric Hospital, Yong In Public Health Center.

Abstract

The Pisa syndrome is a rare extrapyramidal side effect with twisting and bending characteristics of the upper trunk, neck, and head, usually caused by neuroleptic treatment. However, there have been no reports of Pisa syndrome in cholinesterase inhibitor therapy. We report 2 female patients of Alzheimer's disease with Pisa syndrome after cholinesterase inhibitor ther-apy. The postural disturbance in these patients was completely resolved after the cessation of the cholinesterase inhibitor. Although the pathophysiology of Pisa syndrome appears to be extremely complicated and poorly understood, it may be of importance to consider the relationship between acetylcholine and Pisa syndrome. Therefore, the present cases provide a novel viewpoint on the underlying mechanism of the Pisa syndrome and the role of acetylcholine in the movement disorder.

Keyword

Cholinesterase inhibitor; Alzheimer disease; Pisa

MeSH Terms

Acetylcholine
Alzheimer Disease
Cholinesterases
Female
Head
Humans
Movement Disorders
Neck
Acetylcholine
Cholinesterases
Full Text Links
  • JKNA
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr